Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 116, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2012, 11:41 AM CDT for Nacogdoches County, San Augustine County, Shelby County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 11:41 AM CDT (16:41 UTC)
- Expired
- Apr 20, 2012, 12:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Nacogdoches County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 11:45 AM CDT | HAIL 1 | 4 S Nacogdoches, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS54 KSHV 201641
SVRSHV
TXC347-405-419-201745-
/O.NEW.KSHV.SV.W.0116.120420T1641Z-120420T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF NACOGDOCHES...
NORTHWESTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SOUTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...
* UNTIL 1245 PM CDT
* AT 1135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR NACOGDOCHES...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WODEN...MELROSE AND MARTINSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3147 9476 3164 9481 3178 9425 3146 9418
3145 9443
TIME...MOT...LOC 1640Z 257DEG 26KT 3158 9468
$$
191 follow-up statement
718
WWUS54 KSHV 201720
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 PM CDT FRI APR 20 2012
TXC419-201728-
/O.CAN.KSHV.SV.W.0116.000000T0000Z-120420T1745Z/
SHELBY TX-
1220 PM CDT FRI APR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WILL REMAIN SOUTH OF SHELBY COUNTY AS IT
MOVES INTO NORTHERN SAN AUGUSTINE COUNTY DURING THE NEXT HALF HOUR.
LAT...LON 3146 9450 3165 9448 3164 9426 3163 9422
3146 9418 3145 9443
TIME...MOT...LOC 1718Z 272DEG 31KT 3152 9441
$$
TXC347-405-201745-
/O.CON.KSHV.SV.W.0116.000000T0000Z-120420T1745Z/
NACOGDOCHES TX-SAN AUGUSTINE TX-
1220 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SAN AUGUSTINE AND NACOGDOCHES COUNTIES...
AT 1220 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF
CHIRENO...OR 14 MILES SOUTHEAST OF NACOGDOCHES...MOVING EAST
AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATTOYAC...CHIRENO AND DENNING
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED JUST SOUTH OF
NACOGDOCHES WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3146 9450 3165 9448 3164 9426 3163 9422
3146 9418 3145 9443
TIME...MOT...LOC 1718Z 272DEG 31KT 3152 9441
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:34 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 20, 10:34 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CDT FRI APR 20 2012 .DISCUSSION... SCATTERED ELEVATED CONVECTION DEVELOPING AHEAD OF COLD FRONT...CURRENTLY LOCATED JUST WEST OF CWA...ONLY FEATURES DEFINING THIS FRONT APPEAR TO BE WIND SHIFT FROM THE NORTH...AT 10 TO 15 MPH...AND A WEAK TEMP GRADIENT. ADDITIONAL DEVELOPMENT OF CONVECTION WITH LIMITED DAYTIME HEATING MAY JUSTIFY LIKELY COVERAGE FOR AT LEAST A PORTION OF THE AFTN. TEMPS MAY REACH 80 OVER SE CWA...WITH SKIES STILL MOSTLY SUNNY UNTIL MIDDAY...BUT HEATING MORE LIMITED REMAINDER OF CWA...WITH ONLY AROUND 5 DEGREES OF ADDITIONAL WARMING WHERE RAINFALL HAS ALREADY OCCURRED. WILL UPDATE FOR TEMPS...AND TWEAK WIND AND SKY CONDITIONS ALSO./VII/. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 21/00Z FOR MOST TERMINALS...A LITTLE LATER FOR MLU AS THE COLD FRONT IS EXPECTED TO DEPART THE ENTIRE REGION BY AROUND 21/03Z. FRONT IS CURRENTLY ENTERING THE NORTHWESTERN EDGE OF THE FOUR STATE REGION JUST WEST OF TYR...WITH MOSTLY VFR CONDITIONS FOR ALL TERMINALS AT THE PRESENT TIME. EXPECT PREDOMINANT MVFR CONDITIONS...AND POSSIBLY INTERMITTENT IFR CONDITIONS DURING PERIODS OF HEAVY RAINFALL LIKELY OCCURRING FROM AROUND 18Z THROUGH 22Z WHEN THUNDERSTORMS SHOULD BE STRONGEST. CEILINGS WILL IMPROVE GRADUALLY BEHIND THE FRONT WITH LIGHT SOUTHERLY WINDS SWITCHING TO NORTHERLY AT 8 TO 14 KTS AFTER FRONTAL PASSAGE. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 50 69 50 79 / 70 50 10 0 0 MLU 80 54 67 48 75 / 50 60 20 0 0 DEQ 62 42 69 44 76 / 60 10 0 0 0 TXK 67 47 69 49 77 / 70 30 0 0 0 ELD 72 47 68 46 77 / 70 60 10 0 0 TYR 70 47 71 50 79 / 70 20 0 0 0 GGG 72 48 70 48 79 / 70 30 0 0 0 LFK 78 51 72 48 81 / 70 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 20, 11:27 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1127 AM CDT FRI APR 20 2012 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-211630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- 1127 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...WILL CONTINUE ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...THROUGH THE REMAINDER OF THE AFTERNOON...BEFORE DIMINISHING BY EARLY THIS EVENING. BRIEF HEAVY RAINFALL IS POSSIBLE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ001>006-010>014-017>022-TXZ150>153-165>167-211630- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1127 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...BEFORE DIMINISHING. STRONGER STORMS MAY CONTAIN HAIL... WITH GOLFBALL SIZE HAIL POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...ALONG WITH A VERY MINIMAL THREAT FOR TORNADOES OR WIDESPREAD WIND DAMAGE...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR TONIGHT. VII
In the hours before
Local storm report, Apr 20, 8:08 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL UNCERTAIN 32.71N 94.12W
04/20/2012 E1.00 INCH HARRISON TX BROADCAST MEDIA
&&
20Special weather statement, Apr 20, 8:32 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CDT FRI APR 20 2012
LAZ010-TXZ151-201430-
DE SOTO-PANOLA-
832 AM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
PANOLA...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT...
AT 828 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF JOAQUIN...OR 14
MILES EAST OF CARTHAGE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
19Local storm report, Apr 20, 9:59 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 6 N LONGVIEW 32.60N 94.76W
04/20/2012 E1.00 INCH GREGG TX BROADCAST MEDIA
PUBLIC REPORTED ONE INCH HAIL NEAR INTERSECTION OF
259/449
&&
20Local storm report, Apr 20, 11:14 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM HAIL DOUGLASS 31.67N 94.88W
04/20/2012 E0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
ONE HALF INCH TO THREE QUARTER INCH DIAMETER HAIL FALLING
IN DOUGLASS.
&&
15Local storm report, Apr 20, 11:16 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 2 S ALTO 31.62N 95.07W
04/20/2012 E0.50 INCH CHEROKEE TX LAW ENFORCEMENT
MARBLE SIZED HAIL REPORTED NEAR ALTO
&&
19Special weather statement, Apr 20, 11:29 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CDT FRI APR 20 2012
TXZ165-201730-
ANGELINA-
1129 AM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
HUDSON...HUNTINGTON AND LUFKIN...
AT 1125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF HUDSON...OR 12 MILES
NORTHWEST OF DIBOLL...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:40 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 50 min |
| Apr 20, 10:46 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 59 min |
| Apr 20, 11:51 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 54 min |
| Apr 20, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 59 min |
| Apr 20, 1:43 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 34 min |
| Apr 20, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.